MAUDE Adverse Event Report: GN HEARING A/S GN HEARING; HEARING AID, AIR CONDUCTION WITH WIRELESS TECHNOLOGY

GN HEARING A/S GN HEARING; HEARING AID, AIR CONDUCTION WITH WIRELESS TECHNOLOGY
Model Number 21587600
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/01/2022
Type of Reportable Event Malfunction
Event or Problem Description
Sf (b)(4).It has been reported- melted charger in (b)(6) 2022.Power cord and charger melted together.Pt woke up in the morning and when he went to get his hearing aid out of the charger he noticed they were not charged and then noticed the charger was hot and that the cord was melted in to it.Patient was not injured in any way.Was using cord that it came with, plugged directly in to wall.(b)(6) 2022: the current information indicates need for immediate reporting.Based on the available information, the malfunction may lead to, or might led to, death or a serious injury if it were to recur.This is an initial report.This is a late case received for reporting.
 
Additional Manufacturer Narrative
Functional testing reveals that the charger works fine, when running on the internal battery.That means that the malfunction in the device is purely a breakdown of the micro usb connector.The connector is broken, probably because the user has (not intentionally) misused it, while inserting the cable.If the cable has been slightly out of specification that could have had a negative effect on this.This has caused a low ohmic connection in the cable connector - almost a short circuit - that will emit heat when the cable is inserted into the wall charger, causing up to the rated 5 w of the wall charger to be dissipated inside the connector.Micro usb is a very well known and used standard but can mechanically break down.Further evaluations are pending.
 
Event or Problem Description
Sf 02677506.It has been reported- melted charger in (b)(6) 2022.Power cord and charger melted together.Pt woke up in the morning and when he went to get his hearing aid out of the charger he noticed they were not charged and then noticed the charger was hot and that the cord was melted in to it.Patient was not injured in any way.Was using cord that it came with, plugged directly in to wall.15aug2022: the current information indicates need for immediate reporting.Based on the available information, the malfunction may lead to, or might led to, death or a serious injury if it were to recur.This is an initial report.This is a late case received for reporting.19sep2022: based on the available, information the case is still considered reportable as the event / incident did lead to, or might have led to, death or a serious injury if it recurred.This is a final report.No further follow up is expecetd.
 
Additional Manufacturer Narrative
Trend analysis conlusion: functional testing reveals that the charger works fine, when running on the internal battery.That means that the malfunction in the device is purely a breakdown of the micro usb connector.The connector is broken, probably because the user has (not intentionally) misused it, while inserting the cable.If the cable has been slightly out of specification that could have had a negative effect on this.This has caused a low ohmic connection in the cable connector - almost a short circuit - that will emit heat when the cable is inserted into the wall charger, causing up to the rated 5 w of the wall charger to be dissipated inside the connector.Micro usb is a very well known and used standard but can mechanically break down.Follow up: a dhr review have been completed.No deviation or changes were found during manufacturing of the device.Clinical conclusion on the case is that, even though unpleasant, it is evaluated unlikely that the device in failure mode would cause harm, if the event was to reoccur, because of the unlikely event of contacting the difficult to touch location.Risk register will updated to include a warning.This is a final report.No further follow up is expected.

Brand Name
GN HEARING
Common Device Name
HEARING AID, AIR CONDUCTION WITH WIRELESS TECHNOLOGY
Manufacturer (Section D)
GN HEARING A/S
lautrupbjerg 7
ballerup, 2750
DA  2750
Manufacturer Contact
karen frisk
lautrupbjerg 7
ballerup, 2750
DA   2750
MDR Report Key15281412
Report Number3005650109-2022-00022
Device Sequence Number19406034
Product Code OSM
UDI-Device Identifier05708296200320
UDI-Public05708296200320
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 09/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number21587600
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/28/2022
Supplement Date Received by Manufacturer06/28/2022
Initial Report FDA Received Date08/24/2022
Supplement Report FDA Received Date09/20/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown